Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 37, NWS Jackson, MS

May 22, 2008Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this flash flood warning at May 22, 2008, 5:38 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2008, 5:38 PM CDT (22:38 UTC)
Expired
May 22, 2008, 7:12 PM CDT
In force
94 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1608 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 222240
FFWJAN
ARC003-LAC067-230045-
/O.NEW.KJAN.FF.W.0037.080522T2238Z-080523T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...HAMBURG...

* UNTIL 745 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A BAND OF HEAVY THUNDERSTORMS EXTENDING FROM NEAR OAK RIDGE NORTH  
  TO NEAR WILMOT. RAINFALL AMOUNTS OF TWO TO THREE INCHES HAVE       
  FALLEN...AND THESE STORMS WILL CONTINUE TO MOVE ACROSS THE WARNING 
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALION...
  JONES...BERLIN...PORTLAND...PARKDALE AND MONTROSE

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3327 9185 3331 9145 3297 9151 3265 9167
      3254 9186 3263 9189
TIME...MOT...LOC 2238Z 180DEG 0KT 3283 9173

$$

EEC
1 follow-up statement
000 
WGUS74 KJAN 230012
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT THU MAY 22 2008

ARC003-LAC067-230021-
/O.CAN.KJAN.FF.W.0037.000000T0000Z-080523T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-MOREHOUSE LA-
711 PM CDT THU MAY 22 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ASHLEY COUNTY...AND
MOREHOUSE PARISH...

HEAVY RAIN HAS ENDED IN THIS AREA...AND THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3327 9185 3331 9145 3297 9151 3265 9167
      3254 9186 3263 9189
TIME...MOT...LOC 0011Z 180DEG 0KT 3283 9173

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:04 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 22, 3:04 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU MAY 22 2008

.SHORT TERM...MAIN CONCERN IS THE CONVECTION ONGOING AS I TYPE. AN
UPPER LOW WILL CONTINUE TO TRAVERSE ACROSS THE AREA AND THIS WILL
CONTINUE TO PROVIDE THE SUPPORT FOR SHRA AND TSRA. A FEW OF THESE
WILL STILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE THROUGH THE
EARLY EVENING HOURS. LAPSE RATES AND AMPLE INSTABILITY WILL STILL BE
SUFFICIENT THROUGH THE EARL EVENING AND HELP A FEW STORMS TO BECOME
SEVERE EARLY THIS EVENING. AS WE LOSE THE HEATING OF THE DAY THE
INTENSITY OF THESE STORMS WILL WANE AND THEN MOST IF NOT ALL
CONVECTION SHOULD BE DONE BY 4Z. IN ADDITION TO THE STRONG/SEVERE
POTENTIAL...HEAVY RAIN COULD BE AN ISSUE AS WELL. AMPLE MOISTURE IS
MOVING IN FROM THE SOUTH AND WITH CONVECTION EXPECTED TO CONTINUE
AND MOVE SLOWLY TO THE NORTH SOME AREAS ACROSS THE SOUTH COULD SEE A
GOOD BIT OF RAIN IN SHORT WHILE.

TOMORROW HAD BEEN LOOKING A LITTLE WET BUT LATEST RUN OF THE GFS HAS
TRENDED QUITE A BIT DOWN ON THE POPS. THE BIGGEST CHANGE I NOTICE IS
THE AMOUNT OF MOISTURE THE GFS IS SUGGESTING. PREVIOUS RUNS WERE
BRINGING PWS TO NEAR 2 AND NOW THE GFS HAS 1.3-1.6 OVER MOST OF THE
AREA WITH THE SOUTHERN ZONES APPROACHING 1.75. WITH THE AREA
ACTUALLY UNDER A BUILDING RIDGE THE MOISTURE WAS ABOUT THE ONLY
THING IN THE POSITIVE FOR CONVECTION TO BREAK OUT. NOW WITH THE
LOWER PWS IT CONTAINS MOST OF THE CONVECTION COULD REMAIN CONFINED
TO THE HWY 84 CORRIDOR. THE GFS ALSO HAD BEEN HOLDING ON TO A LITTLE
LEFT OVER LIFT FROM OUR DISTURBANCE TODAY BUT NOW THAT IS NOT THE
CASE. GUI VALUES HAVE COME DOWN IN RESPONSE TO THIS AND WITH THE NAM
PRETTY MUCH AGREEING WITH THIS SCENARIO I WILL JUST STICK CLOSE TO
THE MAV VALUES AND KEEP CONVECTION CONTAINED ACROSS THE SRN 3RD.

HEADING INTO TOMORROW NIGHT ANY CONVECTION THAT IS OUT THERE WILL
QUICKLY COME TO AN END AFTER SUNSET. THE RIDGE WILL CONTINUE TO
BUILD THROUGH THE NIGHT AND THIS SHOULD HELP KEEP THINGS QUIET INTO
THE WEEKEND.

AS FOR TEMPS...LOOK FOR THINGS TO BE ON THE WARM SIDE WITH VERY
HUMID CONDITIONS IN PLACE. HEAT COULD BECOME A LITTLE PROBLEM ACROSS
THE WEST AS HIGHS IN THE LOWER TO MAYBE THE MID 90S AND DEWPOINTS
NEAR 70 LEADING TO HEAT INDEX VALUES APPROACHING 100 DEGREES. LOWS
WILL ALSO HAVE A HARD TIME DROPPING MUCH BELOW 70 TONIGHT AND THEY
MAY STAY IN THE LOWER 70S OVER SOME AREAS SATURDAY MORNING. WITH
HEAT INDEX VALUES NEAR 100 AND LOWS ONLY EXPECTED TO GET DOWN TO
NEAR 70...THIS COULD CAUSE SOME MINOR STRESS ON PEOPLE AND OUTDOOR
PETS AS IT WILL BE A LITTLE DIFFICULT TO COOL DOWN OVERNIGHT. AS FOR
GUI I HAVE MADE NO ADJUSTMENTS TO GUI VALUES. /CAB/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...SOME RAIN CHANCES LOOK
TO PERSIST EACH DAY ACROSS AT LEAST A PORTION OF THE FORECAST AREA
THROUGH MUCH OF THE LONG TERM. THE BETTER RAIN CHANCES LOOK TO BE
SATURDAY INTO SUNDAY AS A BACK DOOR COLD FRONT IS PROGGED TO SHIFT
ACROSS THE FORECAST AREA. THE PRESENCE OF THIS FRONT MOVING INTO AND
ACROSS THE AREA SATURDAY HAS CAUSED ME TO INCREASE POPS DURING THIS
TIME...AS ITLL ENCOUNTER THE WARM MOIST AND UNSTABLE AIRMASS
RESIDING OVER THE AREA THEN. THE BETTER POPS WILL BE ACROSS THE SOUTH
WHERE THE BETTER MOISTURE AND INSTABILITY WILL EXIST.

WE COULD SEE AN ISOLATED STRONG TO SEVERE STORM DURING THE AFTERNOON
HOURS SATURDAY...ESPECIALLY IN THE WEST AND SOUTHWEST.  ALTHOUGH
HEIGHTS LOOK TO BE RISING DURING THIS TIME...AS THE BOUNDARY DROPS
INTO THE AREA AND ENCOUNTERS THIS MOIST AND UNSTABLE AIRMASS...ONCE
DAYTIME HEATING IS FACTORED IN AS HIGHS ARE FORECASTED IN THE LOW TO
MID 90S...WE COULD SEE SOME STORMS BEGIN TO TRY AND DEVELOP OVER THE
REGION.  SINCE THERE IS SOME SLIGHT INCONSISTENCIES IN THE MODELS AS
TO WHEN EXACTLY THIS BACK DOOR FRONT WILL ACTUALLY MOVE INTO THE
AREA...ILL HOLD OFF ON MENTIONING THIS POSSIBILITY IN THE HWO.

BEHIND THE FRONT...LOOK FOR SOME DRIER AIR TO MOVE INTO THE REGION
FROM THE NORTHEAST BRINGING AN END TO THE RAIN CHANCES.  SOME
ISOLATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVER MAINLY THE
WEST CENTRAL AND SOUTHWEST PORTIONS OF THE FORECAST AREA SUNDAY...AS
THE FRONT IS EXPECTED TO HANG UP NEAR THAT AREA.

AFTER SATURDAY...NO CHANGES WILL BE MADE TO THE LONG TERM PORTION OF
THE FORECAST THIS AFTERNOON.  THE PREVIOUS LONG TERM FORECAST
DISCUSSION FOLLOWS BEGINNING WITH MONDAY. /19/

MONDAY THROUGH THURSDAY...THE UPPER RIDGE WILL BEGIN TO FLATTEN ON
MONDAY...BUT THE SURFACE RIDGE WILL BEGIN TO STRENGTHEN OVER THE
AREA TUESDAY AND ESPECIALLY ON WEDNESDAY. THE GFS/EURO INDICATE THAT
PWATS WILL FALL BELOW AN INCH OVER MOST OF THE AREA ON TUESDAY AND
WEDNESDAY. DIURNAL ISOLATED STORMS WILL STILL BE POSSIBLE OVER THE
AREA TUESDAY...BUT EXPECT WEDNESDAY TO MAINLY BE A DRY DAY. THE GFS
INDICATES THAT ANOTHER BACKDOOR COLD FRONT MAY TRY TO PUSH INTO THE
AREA BY THURSDAY.

STUCK PRETTY CLOSE TO GUIDANCE WITH TEMPS AND POPS THROUGH THE
PERIOD AS THERE REALLY ARENT ANY TARGETS FOR IMPROVEMENT OVER
GUIDANCE IN THE EXTENDED. /15/

&&

.AVIATION...MAIN CONCERN IS THE CONVECTION. SHRA AND TSRA WILL BE
POSSIBLE ACROSS MOST OF THE AREA BUT THE MOST LIKELY SITES BEING
AFFECTED LOOK TO BE HBG/JAN/GLH. THERE COULD EVEN BE A FEW SEVERE
STORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. ALL CONVECTION
SHOULD COME TO AN END AROUND 4Z AND THE REST OF THE NIGHT SHOULD BE
RELATIVELY QUIET.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  93  72  92 /  13  11   5  16
MERIDIAN      67  91  68  93 /  14  20   5  15
VICKSBURG     69  94  71  93 /  15  11   5  17
HATTIESBURG   68  91  72  93 /  34  32  16  25
NATCHEZ       68  91  71  92 /  30  16  10  25
GREENVILLE    70  92  70  94 /  15  11   4  13
GREENWOOD     69  93  71  93 /  14  11   4  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAB
LONG TERM: 19
Hazardous weather outlook, May 22, 2:40 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU MAY 22 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
240 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA
THIS AFTERNOON...SOME OF WHICH MAY BECOME STRONG AND SEVERE. AREAS
SOUTH AND WEST OF A LAUREL TO JACKSON TO LAKE VILLAGE LINE LOOK TO
HAVE THE GREATEST RISK OF SEEING ANY STRONG TO SEVERE STORMS. QUARTER
SIZED HAIL...DAMAGING WINDS AND LIGHTING WILL BE THE MAIN RISKS. MOST
ACTIVITY LOOKS TO OCCUR BETWEEN 2 AND 8 PM. AFTER 8 PM...ALL ACTIVITY
IS EXPECTED TO DIMINISH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THIS AFTERNOON AND INTO
THE EARLY EVENING HOURS. OTHERWISE...ACTIVATION IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CAB

In the hours before

Special weather statement, May 22, 5:08 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT THU MAY 22 2008

MSZ056-222310-
SMITH MS-
508 PM CDT THU MAY 22 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHEAST OF RALEIGH AT 508 PM
CDT...MOVING NORTH AT 26 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

BANNAN
Special weather statement, May 22, 5:09 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU MAY 22 2008

MSZ058-222310-
CLARKE MS-
509 PM CDT THU MAY 22 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF CRANDALL AT 509
PM CDT...MOVING NORTH AT 19 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE COUNTY...INCLUDING THE CITY OF QUITMAN...SHOULD
MONITOR THIS STORM CLOSELY.

BANNAN
Special weather statement, May 22, 5:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAY 22 2008

MSZ043-048-049-222245-
HINDS MS-RANKIN MS-MADISON MS-
513 PM CDT THU MAY 22 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 TO 55 MPH WINDS WAS LOCATED OVER RIDGELAND AT 513 PM CDT...MOVING
NORTHWEST AT 32 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES
OF CANTON...MADISON AND RIDGELAND...SHOULD MONITOR THIS STORM
CLOSELY.

BANNAN
Special weather statement, May 22, 5:19 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT THU MAY 22 2008

MSZ047>049-222320-
HINDS MS-RANKIN MS-WARREN MS-
519 PM CDT THU MAY 22 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF CLINTON AT 519 PM
CDT...MOVING NORTH AT 26 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS...RANKIN AND WARREN COUNTIES...INCLUDING THE CITIES
OF CLINTON AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY.

BANNAN
Special weather statement, May 22, 5:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT THU MAY 22 2008

ARZ074-LAZ007-015-222315-
ASHLEY AR-MOREHOUSE LA-RICHLAND LA-
523 PM CDT THU MAY 22 2008

STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50 MPH AND
TORRENTIAL RAINFALL WERE LOCATED FROM NEAR OAK RIDGE TO NEAR WILMOT
AT 523 PM...AND MOVING NORTH AT 20 MPH. TWO TO FOUR INCHES OF
RAINFALL CAN BE EXPECTED FROM THESE STORMS ACROSS CENTRAL MOREHOUSE
PARISH INTO ASHLEY COUNTY. IN ADDITION...FREQUENT LIGHTNING STRIKES
AND PEA SIZE HAIL ARE LIKELY.

PEOPLE IN ASHLEY...MOREHOUSE AND RICHLAND PARISHES...INCLUDING THE
CITIES OF BASTROP...CROSSETT...HAMBURG...NORTH CROSSETT AND WILMOT...
SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, May 22, 5:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      DOWNTOWN JACKSON        32.30N 90.19W
05/22/2008                   HINDS              MS   EMERGENCY MNGR

            REPORTED FLASH FLOODING AROUND DOWNTOWN...AND METRO CITY
            MALL.

&&

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:36 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia39 min
May 22, 3:41 PM CDTSevere Thunderstorm WarningJANMorehouse, West Carroll34 min
May 22, 4:37 PM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas38 min
May 22, 5:13 PM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas47 min

Nearby

Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.